Our partner

New moods on meds, so confused

Bipolar Disorder message board, open discussion, and online support group.

Moderators: CrackedGirl, Cheze2, Oliveira

New moods on meds, so confused

Postby Family girl » Sun Sep 08, 2013 8:59 pm

Hi guys,

I'm just wondering if any one can shed some light on this topic for me. Prior to starting my meds 6 weeks or so ago, my moods were clearly defined. It was perfectly obvious when I was manic or when I was depressed. Since being on the meds, naturally my mood swings have not been as extreme, which is wonderful. But I now find myself completely confused.

For example, this week I have gone completely manic. I've gone into 100% Art Deco mode, trying to re design the interior of my home. I literally laid in bed from 930pm to 430am trying to plan where I could move furniture in my room. I also went shopping and bought myself some rather bright coloured clothing (because none of my clothes fit thanks to the meds) which I would not usually wear.

But that's not all this week. Because there are things stopping me from getting my interior design done, I'm finding myself extremely depressed and frustrated. I'm also to the point where I don't want to leave the house because of how I look. I'm so confused. I used to only be manic for a max of 2 days and then normal, then depressed for about 2 weeks. Now I'm getting them all in a week. Has any body else noticed this whilst on meds? Is there anything i can do to take control of this?

Oh FYI I am bipolar 2 and currently on lithium 900mg and clonazapam if I need help sleeping. I had to take two the night after my 430am episode as 1 does absolutely nothing.
Family girl
Consumer 1
Consumer 1
 
Posts: 39
Joined: Sun Aug 18, 2013 8:49 am
Local time: Tue Jul 22, 2014 10:32 pm
Blog: View Blog (0)


ADVERTISEMENT

Re: New moods on meds, so confused

Postby mixedupmark » Sun Sep 08, 2013 9:38 pm

It sounds like its time to see the good doctor. Let your doc know whats going on with you. I don't think your moods should change like they have. It sounds to as though your moods have become longer whereas before they were days apart. GET TO THE DOCTOR! I can stress that enough to you. Perhaps the meds that you are on may not be the right ones for you and they are making matters worse.

I know how these train rides go. I have been there and done that...this pill did this and this pill did that. Its a constant case of being a guinea pig or lab rat if you will until you find the right pill. When you are manic and have the energy...use it to your advantage see the doctor and let he/or she know whats going on. This is for your well being. Don't let it get worse. With the right meds you will get better.

Mark
Bi Polar type 2 rapid cycling depression
1500 MG Depakote
100 MG Willbutrin
A wing and a prayer
And if the band your in starts playing a different tune, I'll see you on the Darkside of the moon.
User avatar
mixedupmark
Consumer 5
Consumer 5
 
Posts: 119
Joined: Mon Aug 26, 2013 10:46 pm
Local time: Wed Jul 23, 2014 3:32 am
Blog: View Blog (0)

Re: New moods on meds, so confused

Postby Family girl » Mon Sep 09, 2013 10:28 am

Do you think this sounds like a mixed state? Or are my moods just a bit weird?
Family girl
Consumer 1
Consumer 1
 
Posts: 39
Joined: Sun Aug 18, 2013 8:49 am
Local time: Tue Jul 22, 2014 10:32 pm
Blog: View Blog (0)

Re: New moods on meds, so confused

Postby BrainStorm » Mon Sep 09, 2013 1:34 pm

Family girl, I get mood cycles like what you're describing. My doctors have always hesitated toon deciding whether to call it ultra ultra rapid cycling (ultradian?) or a mixed state. Is hard to tell if I'm alternating quickly or actually having a mixed mood state. I still don't know!

I would see the doc, tell them what you shared here and any other details you can write down between now and then. Whether you're having really rapid swings or having a mixed episode, it's terribly uncomfortable and scary at times, but both situations can be treated. Take care of yourself, keep us posted.

Peace
Recovering Addict diagnosed with Bipolar I Disorder

If you can drink tap water and breathe the air, say shhh, say shhh.
User avatar
BrainStorm
Consumer 6
Consumer 6
 
Posts: 209
Joined: Thu Aug 29, 2013 10:20 pm
Local time: Tue Jul 22, 2014 10:32 pm
Blog: View Blog (0)

Re: New moods on meds, so confused

Postby afink87 » Mon Sep 09, 2013 3:39 pm

Probably your meds, sorry I can't be more helpful. I have mood swings, and can be very irratibile and overwhelmed. I don't/haven't really ever experienced a natural "manic phase" . Lamictal DID (before the rashes and I had to get off) well for my moods, and kept me from getting the blues, but I found if I missed a dose, that I would go manic, even though it doesn't happen naturally!! I take meds to go to sleep ever since getting of seroquel. 50mg of trazadone prior would knock me out, I went up to 100mg after, that would knock me out, I forgot to take my lamictal? Couldn't go to sleep until I took several klonopin and maybe another half of a traz.


Long story short, those meds can mess up you "cycles" and your moods.
Seroquel did great things for me. MANY people love it, but I stayed at a low dose and i was just too lethargic, so maybe a look at your meds will help.
afink87
Consumer 5
Consumer 5
 
Posts: 148
Joined: Fri Mar 02, 2012 1:43 am
Local time: Wed Jul 23, 2014 3:32 am
Blog: View Blog (0)

Re: New moods on meds, so confused

Postby Family girl » Mon Sep 09, 2013 8:46 pm

I am concerned it could be the meds, but I don't want to get off them either. They have been making such a difference until this week. Perhaps hormonal mood swings are also affected by lithium? I don't know.

I have tried seroquel also, but I had a bad reaction to it and ended up in hospital so unfortunately I can't use it any more.
Family girl
Consumer 1
Consumer 1
 
Posts: 39
Joined: Sun Aug 18, 2013 8:49 am
Local time: Tue Jul 22, 2014 10:32 pm
Blog: View Blog (0)

Re: New moods on meds, so confused

Postby BrainStorm » Mon Sep 09, 2013 9:17 pm

Family girl wrote:I am concerned it could be the meds, but I don't want to get off them either. They have been making such a difference until this week. Perhaps hormonal mood swings are also affected by lithium? I don't know.

I have tried seroquel also, but I had a bad reaction to it and ended up in hospital so unfortunately I can't use it any more.


Hmm..if it seemed really helpful at first and then got strange, see if your doctor can have your lithium blood levels checked. In some people, small changes (hormonal, weight gain or loss, dehydration, viral illness, etc) can have an effect on how much lithium is circulating in their bodies. Lithium has to be at a pretty specific level to be therapeutic. It can take a few months to get you to your therapeutic dose, and sometimes needs to be adjusted even after you're a long-time lithium veteran.

Also, even when I've been on really helpful medications and have pretty steady, stable moods, I have really weird moods just before my period. Duller swings with meds than without meds, but still noticeable ups and downs. I think medication dulls the extremes, but doesn't completely take away my mood swingin'.

Peace
Recovering Addict diagnosed with Bipolar I Disorder

If you can drink tap water and breathe the air, say shhh, say shhh.
User avatar
BrainStorm
Consumer 6
Consumer 6
 
Posts: 209
Joined: Thu Aug 29, 2013 10:20 pm
Local time: Tue Jul 22, 2014 10:32 pm
Blog: View Blog (0)


Return to Bipolar Disorder Forum




  • Related articles
    Replies
    Views
    Last post

Who is online

Users browsing this forum: ElKahn and 131 guests